Georgia, 2012Hail in Georgia, April 3, 2012
April 3, 2012 · NWS CHS · 1 event in 1 county or zone
The sea breeze in combination with a stalled frontal boundary supported isolated thunderstorms in SE Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The sea breeze in combination with a stalled frontal boundary supported isolated thunderstorms in SE Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 3, 3:21 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 3, 3:21 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE APR 3 2012
.SYNOPSIS...
A STALLED FRONT DRAPED ACROSS THE AREA WILL LIFT NORTH TONIGHT.
ANOTHER BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH
WEDNESDAY NIGHT. A WAVE OF LOW PRESSURE DEVELOPING ALONG THIS
FRONT WILL CAUSE IT TO STALL ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA THURSDAY...BEFORE THE SYSTEM TRACKS OFFSHORE AND
PULLS THE FRONT THROUGH THE REGION FRIDAY. COOLER HIGH PRESSURE
WILL THEN RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION HAS INITIATED AS EXPECTED NOW
THAT CONVECTIVE TEMPS HAVE BEEN REACHED. THE AXIS OF GREATEST
INSTABILITY IS ALONG AND WEST OF THE SAVANNAH RIVER. SEVERAL
DIFFERENTIAL HEATING BOUNDARIES EXIST OVER SOUTHEAST GA AND
EXTREME SOUTHWEST SC FROM THE EARLIER CLOUD COVER. THESE HAVE
THUS FAR SERVED AS THE FOCUS FOR THE PULSING OF SINGLE CELL
THUNDERSTORMS. A MOIST ONSHORE FLOW HAS MAINTAINED RELATIVELY
STABLE CONDITIONS OVER THE REMAINDER OF SC AND WE HAVE ONLY
RECENTLY SEEN THE STRATUS DECK BEGIN TO CLEAR AND CUMULUS TO
DEVELOP. THE BEST COVERAGE OF CONVECTION SHOULD REMAIN OVER
SOUTHEAST GA AND THE SAVANNAH RIVER AREA WHERE THE JUICIER
AIRMASS EXISTS AND CONVECTIVE OUTFLOWS HELP KICK OFF NEW
ACTIVITY. ELSEWHERE THE ACTIVITY SHOULD BE MORE ISOLATED. WE
EXPECT TO SEE A DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT WE MAINTAINED A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL LATE NIGHT AS A SERIES
OF SHORTWAVES MOVE THROUGH.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LEVEL SHORTWAVE WILL STEADILY TRACK DUE EAST
ACROSS THE GULF COAST STATES AND NORTHERN FLORIDA THROUGH WEDNESDAY
AFTERNOON. AT THE SURFACE...A TROUGH WITH AN EMBEDDED COLD FRONT
WILL TAKE SHAPE ACROSS VIRGINIA/NORTH CAROLINA BY LATE IN THE DAY.
SOUTH OF THIS FRONT ACROSS THE FORECAST AREA...DEEP OFFSHORE FLOW
SUGGESTS THE SEABREEZE WILL BE PINNED TO THE COAST...WITH AREAS AWAY
FROM THE SHORE WARMING WELL INTO THE LOW TO MID 80S. THERE IS
GENERAL CONSENSUS AMONG THE 12Z GFS AND NAM SOLUTIONS THAT SCATTERED
SHOWERS/THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON...CONSIDERING DECENT INSTABILITY AND DEWPOINTS IN THE
LOWER 60S DURING THE PEAK HEATING HOURS.
MODEL SOUNDINGS FOR WEDNESDAY AFTERNOON ARE INDICATIVE OF A DEEPLY
MIXED BOUNDARY LAYER AND INVERTED V SHAPE...WHILE WEAK UPPER LEVEL
ENERGY IS PROGRESSING OVER THE FORECAST AREA BEHIND THE SHORTWAVE
TROUGH ALOFT. ALTHOUGH THE BEST POTENTIAL FOR SEVERE WEATHER WILL
BE FARTHER TO THE NORTH WHERE THE FRONT WILL ENHANCE FORCING...AN
ISOLATED SEVERE STORM COULD BE POSSIBLE WEDNESDAY AFTERNOON/EARLY
EVENING. HOWEVER...CONFIDENCE AND COVERAGE ARE TOO LOW TO WARRANT
MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.
WEDNESDAY NIGHT...SCATTERED CONVECTION IS EXPECTED TO GRADUALLY
DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING
AND INSTABILITY...WITH RAIN CHANCES BELOW 15 PERCENT AFTER
MIDNIGHT. WARM SOUTH/SOUTHWEST FLOW AND RESIDUAL CLOUD COVER WILL
SUPPORT MILD LOW TEMPERATURES IN THE LOW TO MID 60S.
THURSDAY...THE SURFACE TROUGH AND BACKDOOR FRONT WILL HAVE
MADE SOME PROGRESS SOUTHWARD TOWARD THE NORTH CAROLINA/SOUTH
CAROLINA BORDER BY DAYBREAK THURSDAY. A CLOSED UPPER LOW TRACKING
ACROSS THE GULF COAST STATES AND SOUTHERN TENNESSEE VALLEY WILL
HELP DEVELOP A SURFACE LOW ALONG THE LINGERING WEST/EAST ORIENTED
FRONT LATE IN THE DAY. AS THE SURFACE WAVE TAKES SHAPE JUST
DOWNSTREAM OF THE UPPER LEVEL LOW...THE BACKDOOR FRONT COULD SHIFT
INTO THE FAR NORTHERN SECTIONS OF THE FORECAST AREA BY THURSDAY
AFTERNOON. THICK CLOUD COVER WILL KEEP TEMPERATURES A FEW DEGREES
COOLER IN THE UPPER 70S TO LOW 80S. CONVECTIVE COVERAGE WILL
STEADILY INCREASE THROUGH THE LATE MORNING HOURS...WITH
THUNDERSTORM CHANGES BECOMING LIKELY FOR MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON AND EVENING.
THERE REMAINS SOME CONCERN REGARDING THE POTENTIAL FOR ORGANIZED
SEVERE DEVELOPMENT THURSDAY AFTERNOON. DEWPOINTS WILL ONCE AGAIN
LINGER IN THE LOW 60S...WHILE LIFTED INDICES AND CAPE VALUES
SUGGEST MODERATE INSTABILITY BY EARLY/MID AFTERNOON. OF SOME
ADDITIONAL CONCERN IS INCREASING BULK SHEAR AND HELICITY
VALUES...AS WELL AS ENHANCED FORCING ALONG THE LINGERING
FRONT. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN
A 5 PERCENT RISK FOR SEVERE DEVELOPMENT ON DAY 3. WILL CONTINUE
TO MONITOR MODEL TRENDS AND ALLOW LATER FORECAST SHIFTS TO DETERMINE
THE NEED TO INCLUDE SEVERE MENTION IN THE HAZARDOUS WEATHER OUTLOOK
FOR THURSDAY.
THURSDAY NIGHT INTO FRIDAY...THE SURFACE LOW WILL DEEPEN AHEAD OF
THE UPPER LEVEL TROUGH THURSDAY NIGHT...WITH BOTH FEATURES PULLING
OFF THE SOUTHEAST COAST DURING THE EARLY MORNING HOURS ON FRIDAY.
THIS WILL DRAG THE BACKDOOR FRONT THROUGH THE AREA...WITH DECENT
SHOWER/THUNDERSTORM POTENTIAL PERSISTING THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON. COOL NORTHEAST FLOW BEHIND THE FRONT WILL
SUPPRESS HIGH TEMPERATURES CONSIDERABLY LOWER THAN PREVIOUS
DAYS...LIKELY ONLY REACHING THE UPPER 60S NORTH TO MID 70S
SOUTHEAST GEORGIA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME
FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE
NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY
FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH
DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME
LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD
KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE
COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY
A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A
WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY
OVER THE WEEKEND.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE INITIAL CONCERN REVOLVES AROUND CONVECTION THIS AFTERNOON/EVENING.
QUITE A BIT MORE INSTABILITY AND FORCING IN SOUTHEAST GA CLOSER TO
THE DECAYING FRONT. WE ARE SEEING SOME TOWERING CUMULUS NEAR THE
SAV AIRPORT EARLY THIS AFTERNOON WHICH COULD BE THE FIRST SIGNS OF
CONVECTIVE INITIATION. ONLY HAVE VCTS AT SAV SINCE THIS LINE OF
ACTIVITY MAY BE WEST OF THE TERMINAL BEFORE ANYTHING POPS AND
FUTURE TRENDS ARE HIGHLY UNCERTAIN.
OVERNIGHT...A SOUPY AIRMASS AND WEAK FLOW WILL PROBABLY ALLOW FOR
STRATUS TO FORM OVER THE AREA. WE MAINTAINED MVFR CEILINGS
OVERNIGHT AND ADDED MVFR FOG AS WELL. THERE ARE SOME HINTS THAT
IFR CONDITIONS COULD DEVELOP LATE TONIGHT BUT WE HAVE NOT INCLUDED
ANYTHING YET.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY
THURSDAY IN LOW CLOUDS/FOG...WITH INCREASED SHOWER/TSTM POTENTIAL
LATER THURSDAY THROUGH FRIDAY.
&&
.MARINE...
RELATIVELY QUIET MARINE CONDITIONS EXPECTED TONIGHT AS THE STALLED
FRONT LIFTS NORTH AND WINDS BECOME SOUTHWEST. THE SLIGHTLY
ELEVATED SEAS FROM LAST NIGHT/S WIND SURGE WILL SLOWLY COME DOWN.
WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH
FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT. THE FRONT WILL LIKELY
REMAIN JUST NORTH OF THE WATERS UNTIL FRIDAY...WHEN LOW PRESSURE
DEPARTS THE COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH.
CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS UNTIL LATE
FRIDAY...WHEN NORTH/NORTHEAST WINDS SURGE BEHIND THE DEPARTING
LOW SYSTEM AND BUILDING HIGH PRESSURE. AT LEAST SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE ACROSS MOST OF THE MARINE ZONES
BY FRIDAY NIGHT. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS
COULD OCCUR FRIDAY NIGHT INTO SATURDAY...MAINLY ACROSS THE
CHARLESTON NEARSHORE WATERS AND GEORGIA WATERS BEYOND 20 NM...BUT
CONFIDENCE TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT
THIS TIME. SEAS WILL ALSO BE INCREASING WITHIN THE FAVORABLE
NORTHEAST FLOW...POSSIBLY TO NEAR 10 FT OUT TO 60 NM BY LATE
FRIDAY. WINDS LOOK TO SUBSIDE SUNDAY...BUT IT WILL LIKELY TAKE A
BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...JRL
SHORT TERM...79
LONG TERM...RJB
AVIATION...JRL
MARINE...JRL/79
Hazardous weather outlook, Apr 3, 3:52 AM EST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
452 AM EDT TUE APR 3 2012
AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-
040900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER-
452 AM EDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME
SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST
INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA.
THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID-
AFTERNOON THROUGH MID-EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
AMZ330-350-352-SCZ043>045-048>050-052-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
TIDAL BERKELEY-
452 AM EDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 1:49 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 W SANDFLY 31.99N 81.10W
04/03/2012 E0.50 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
VERY LITTLE WIND.
&&
EVENT NUMBER CHS1200078
JRLSpecial weather statement, Apr 3, 2:32 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE APR 3 2012
GAZ101-118-032000-
EFFINGHAM-INLAND CHATHAM-
332 PM EDT TUE APR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM
COUNTIES THROUGH 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141
TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 2:44 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE APR 3 2012
SCZ040-042-032015-
ALLENDALE-HAMPTON-
344 PM EDT TUE APR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...
SCOTIA AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133
TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 3:02 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012
GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
3194 8143 3196 8147 3197 8147 3197 8149
3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136Hail, Screven
- When
- April 3, 5:20 PM EST to 5:22 PM EST
- Where
- Screven County, 0.58 mi E of Sylvania Plantatn Ar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.650, -81.590
Spotter at Plantation Airpark observed penny to quarter size hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 3, 201229 injured · $798 million · EF3 · 94 events
- Hail and Damaging Winds in Florida, April 3, 20121 death · $86,000 · 1 in hail · 16 events
- Flash Flood in West Virginia, April 3, 2012$175,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 3 to 5, 2012$100,000 · 1 in hail · 11 events
- Flash Flooding and Hail in Louisiana, April 3 to 5, 2012$55,000 · 1.75 in hail · 11 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2012$60,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Arkansas, April 3, 2012$40,000 · 1 in hail · 9 events
- Hail in Texas, April 3 to 4, 2012$26,000 · 2.75 in hail · 13 events
- Tornadoes and Hail in Texas, April 3 to 4, 2012EF0 · 29 events
- Hail and Damaging Wind in Tennessee, April 3, 2012$25,000 · 1.25 in hail · 6 events
- Tornado and Hail in Louisiana, April 3, 2012$6,000 · EF0 · 23 events
- Hail and Damaging Winds in Arkansas, April 3, 2012$10,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379067.